MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED NATUS LUMBAR CATHETER KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

NATUS MEDICAL INCORPORATED NATUS LUMBAR CATHETER KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number NT821707
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
On [redacted], ir [interventional radiology] physician reported unsuccessful fluoroscopically guided lumbar drain placement complicated by a short fragment of distal drain sheared off into posterior epidural space (small foreign body).Ct cath fragment retained 2.5cm and diameter of 0.2cm in right dorsal epidural spaced.Level l3-4.Procedure aborted and no safe way of percutaneous retrieval.Discussed with neurology md team.Discussed with patient and several family members at great length.On the next day [redacted], pt was taken to surgery for csf [cerebrospinal fluid] leak repair (unrelated to this event) and neurosurgeon was able to remove the retained drain fragment, but it was unfortunately discarded by surgery team.No harm or deviation in care.

Brand Name
NATUS LUMBAR CATHETER KIT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
6225 nancy ridge dr
san diego CA 92121
MDR Report Key22148640
Report Number22148640
Device Sequence Number15363273
Product Code JXG
UDI-Device Identifier00382830050531
UDI-Public(01)00382830050531
Combination Product (Y/N)N
Initial Reporter StateAZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/27/2025
Report Date (Section F) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNT821707
Device Catalogue NumberNT821707
Device Lot Number118001039912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer06/05/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/05/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age26 YR
Patient SexMale
Patient Weight79 KG
Date Report Sent to FDA05/27/2025